Alert archive / Ohio / Small Craft Advisories in 2016

Small Craft Advisory 27, NWS Cleveland, OH

June 16, 2016

NWS Cleveland, OH issued this small craft advisory at Jun 16, 2016, 4:10 PM EDT. It took effect at Jun 16, 2016, 10:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 16, 2016, 4:10 PM EDT (20:10 UTC)
In effect from
Jun 16, 2016, 10:00 PM EDT
Expired
Jun 17, 2016, 9:31 AM EDT
In force
12 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

160 
WHUS71 KCLE 162010
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
410 PM EDT THU JUN 16 2016


LEZ143>148-170415-
/O.NEW.KCLE.SC.Y.0027.160617T0200Z-160617T2000Z/
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
410 PM EDT THU JUN 16 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
4 PM EDT FRIDAY. 

* WINDS...NORTHEAST INCREASING TO 15 TO 25 KNOTS TONIGHT THEN
  DIMINISHING TO 10 TO 15 KNOTS BY FRIDAY EVENING.

* WAVES/SEAS...BUILDING TO 3 TO 6 FEET TONIGHT THEN SUBSIDING TO 2
  TO 4 FEET BY LATE FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
3 follow-up statements
339 
WHUS71 KCLE 170143
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
943 PM EDT THU JUN 16 2016

LEZ143>148-170945-
/O.CON.KCLE.SC.Y.0027.160617T0200Z-160617T2000Z/
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
943 PM EDT THU JUN 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT FRIDAY...

* WINDS...NORTHEAST INCREASING TO 15 TO 25 KNOTS TONIGHT THEN 
  DIMINISHING TO 10 TO 15 KNOTS BY FRIDAY EVENING. 

* WAVES/SEAS...BUILDING TO 3 TO 6 FEET TONIGHT THEN SUBSIDING TO 
  2 TO 4 FEET BY LATE FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
166 
WHUS71 KCLE 171116
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
716 AM EDT FRI JUN 17 2016

LEZ143>148-171800-
/O.EXT.KCLE.SC.Y.0027.000000T0000Z-160617T1800Z/
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
716 AM EDT FRI JUN 17 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS...NORTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* WAVES/SEAS...3 TO 6 FEET SUBSIDING TO 2 TO 4 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
240 
WHUS71 KCLE 171331
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
931 AM EDT FRI JUN 17 2016


LEZ143>148-171445-
/O.CAN.KCLE.SC.Y.0027.000000T0000Z-160617T1800Z/
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
931 AM EDT FRI JUN 17 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY
CRITERIA.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 16, 3:15 PM EDT, 55 minutes earlier.

Area forecast discussion, Jun 16, 3:15 PM EDT, 55 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
315 PM EDT THU JUN 16 2016

.SYNOPSIS...
Low pressure centered near Cleveland will move southeast off the
Carolina coast by morning. This will allow high pressure to build
over the region for the weekend.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
The severe weather threat is rapidly diminishing and will probably
let the watch go with the new forecast issuance. The brunt of the
thunderstorm activity has been over the eastern end of the area
with very little precip in the west and especially the southwest.
With the surface low still on top of the area and the upper trough
overhead may still see some shower development over the western
end of the area. There is a pretty good cu field over that area
with a few weak returns on radar. Will go ahead and keep small
pops in the west through 00z or so and even dry out the east by
late evening. There will be a period of cloudiness in the cold air
advection behind the low but drier air should begin to win out
toward daybreak. Have stayed fairly close to guidance.

The evening crew will have to watch rainfall totals in the east
the next few hours. Some locations have already seen more than an
inch of rain and downpours from any new storms could lead to some
nuisance flooding.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
Not much to write about in the short term as high pressure will
dominate Friday through the weekend. The high will move southeast
of the area by Sunday which will allow warmer southerly winds to
return. So after a couple of days of seasonable temperates readings
will begin to creep back into the upper 80s for Sunday. have gone
somewhat conservative for highs Sunday. I have a feeling later
shifts will need to bump temps up.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
The upper ridge over the area will begin to flatten by later on mon
as an upper trough digs into the lakes mon night and tue then tends
to remain in place into thu. Mon will still be a very warm day with
highs in the mid 80s to lower 90s ahead of a cold front that will
bring a chance for tsra mon night and possibly also on tue. somewhat
cooler air begins to arrive on tue but more so on wed into thu with
highs expected to be in the 70s wed and thu. With the upper trough
over the area helping to destabilize the airmass...will keep a small
chc of shra in the forecast for wed and thu.

&&

.AVIATION /18Z Thursday THROUGH Tuesday/...
Low pressure over lake erie will move off to the se this evening
taking shra/tsra se out of the area by midnight to 2 am. The
stronger storms should mainly affect cak...yng and eri.

Fairly widespread mix of mvfr and some ifr on backside of low so
expect this to be over most of the airports well into tonight until
drier air starts to spread in from the north and improve conditions.

winds may gust 15 to 20 knots into the evening then settle down.

Conditions continue to improve fri morning with widespread vfr
by late morning.

Outlook...High pressure and vfr should prevail until areas of
mvfr start to develop mon night into tue in sct shra/tsra.

&&

.MARINE...
As low pressure moves se of the lake this evening...ne winds will
set up and increase to 15 to 20 knots...Maybe 20 to 25 knots for
awhile which will result in 3 to 6 foot waves for the part of the
lake mainly from the islands east to off of ashtabula. winds will
diminish later fri and fri night as high pressure moves across the
lake fri night into sat night.

The high will shift off to the se by mon causing south then sw winds
to set up and gradually increase to around 15 knots by mon night
before veering to the nw on tue as a cold front crosses the lake.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Kubina
NEAR TERM...Kubina
SHORT TERM...Kubina
LONG TERM...Adams
AVIATION...Adams
MARINE...Adams
Hazardous weather outlook, Jun 16, 3:40 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
340 PM EDT THU JUN 16 2016

LEZ061-142>149-162>169-OHZ003-006>010-017>019-027>030-036-037-047-
171945-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE-LORAIN-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-MARION-MORROW-KNOX-
340 PM EDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW SHOWERS AND THUNDERSTORMS WILL CONTINUE EARLY THIS EVENING.
ALTHOUGH THE THREAT FOR SEVERE WEATHR IS SMALL...SOME LOCALLY
HEAVY RAINFALL COULD FALL WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ011>014-020>023-031>033-038-089-PAZ001>003-171945-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WAYNE-STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD-
340 PM EDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE EARLY
THIS EVEING. ALTHOUGH THE THREAT FOR SEVERE WEATHER HAS
DIMINISHED...LOCALLY HEAVY RAINFALL REMAINS POSSIBLE. SOME
LOCATIONS HAVE SEEN IN EXCESS OF AN INCH OF RAIN ALREADY TODAY AND
ANY ADDITIONAL HEAVY DOWNPOURS COULD CAUSE SOME NUISANCE FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 16, 11:40 AM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1140 AM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     HAIL             1 SW NEW LONDON         41.07N 82.42W
06/16/2016  M1.50 INCH       HURON              OH   EMERGENCY MNGR

            ONE AND A HALF INCH HAIL REPORTED AT THE NEW LONDON
            RESERVOIR CAMPGROUND.

&&

SEFCOVIC
Local storm report, Jun 16, 2:06 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
206 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     HAIL             2 NNE AKRON             41.11N 81.51W
06/16/2016  M0.88 INCH       SUMMIT             OH   TRAINED SPOTTER

            NICKEL SIZED HAIL REPORTED ON THE NORTHEAST SIDE OF
            AKRON.

&&

SEFCOVIC
Local storm report, Jun 16, 2:30 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
230 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     TSTM WND GST     4 SE AKRON              41.04N 81.47W
06/16/2016  M49.00 MPH       SUMMIT             OH   ASOS

            43 KNOT WIND GUST AT AKRON FULTON AIRPORT.

&&

SEFCOVIC
Local storm report, Jun 16, 2:38 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
238 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     TSTM WND DMG     5 SSW BRIMFIELD         41.02N 81.39W
06/16/2016                   PORTAGE            OH   FIRE DEPT/RESCUE

            SEVERAL TREES AND POWERLINE REPORTED DOWN IN SUFFIELD
            TOWNSHIP IN SOUTHWEST PORTAGE COUNTY...RELAYED BY
            UNIONTOWN FIRE.

&&

SEFCOVIC
Local storm report, Jun 16, 2:42 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
242 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 PM     TSTM WND DMG     5 SSW BRIMFIELD         41.02N 81.39W
06/16/2016                   PORTAGE            OH   FIRE DEPT/RESCUE

            SEVERAL TREES AND POWERLINE REPORTED DOWN IN SUFFIELD
            TOWNSHIP IN SOUTHWEST PORTAGE COUNTY...RELAYED BY
            UNIONTOWN FIRE...LSR CORRECTED FOR TIME.

&&

SEFCOVIC
Local storm report, Jun 16, 3:10 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
310 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     TSTM WND DMG     3 S AKRON               41.04N 81.53W
06/16/2016                   SUMMIT             OH   BROADCAST MEDIA

            A COUPLE OF TREES AND POWER LINES DOWN IN THE FIRESTONE
            PARK AREA.

0146 PM     TSTM WND DMG     TALLMADGE               41.10N 81.42W
06/16/2016                   SUMMIT             OH   911 CALL CENTER

            TALLMADGE POLICE AND BROADCAST MEDIA REPORT MANY TREES
            AND POWER LINES DOWN IN THE CITY OF TALLMADGE.

&&

SEFCOVIC

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 4:47 AM EDTSpecial Marine WarningCLE43 min
Jun 16, 6:37 AM EDTSevere Thunderstorm WarningCLEAshland, Huron, Lorain38 min
Jun 16, 1:21 PM EDTSevere Thunderstorm WarningCLEPortage, Summit54 min
Jun 16, 2:01 PM EDTSevere Thunderstorm WarningCLEStark44 min
Jun 16, 2:35 PM EDTAreal Flood AdvisoryCLEStark115 min
Jun 16, 6:50 PM EDTAreal Flood WarningCLEAshtabula, Trumbull3 hr

Nearby

Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.